MAUDE Adverse Event Report: CORDIS CASHEL BLUE/SLALOM 6X24/80 BIL PCKGD; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CASHEL BLUE/SLALOM 6X24/80 BIL PCKGD; CATHETER, BILIARY, DIAGNOSTIC
Model Number PB2460BSS
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a palmaz blue endovascular balloon-expandable stent that was previously implanted was found to be in two pieces after the patient came back with a cta, the second piece had embolized distally.The flow to the bowel was okay at the time.The stent was used for a sma intervention.
 
Additional Manufacturer Narrative
Complaint conclusion: a palmaz blue endovascular balloon-expandable stent that was previously implanted was found to be in two pieces after the patient came back with a cta (computed tomography angiography), the second piece had embolized distally.The flow to the bowel was okay at the time.The stent was used for a sma (superior mesenteric artery) intervention.The device was not returned for analysis.A product history record (phr) review of lot 17730385 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent fractured-separated - in patient¿ could not be confirmed as the device remains implanted in the patient and therefore was not returned for analysis.The exact cause could not be determined.Vessel characteristics of frequent changes in vessel size and hemodynamics in this particular vessel may have contributed to the reported event.According to the safety information in the instructions for use ¿the cordis palmaz blue.018¿ transhepatic biliary stent system is indicated for palliation of malignant neoplasms in the biliary tree.Warnings the safety and effectiveness of the palmaz blue.018 transhepatic biliary stent system for use in the vascular system have not been established.To assure full expansion, inflate to at least the recommended nominal pressure as shown on the label.Therefore this is considered off-label usage.Neither the phr nor the limited information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
BLUE/SLALOM 6X24/80 BIL PCKGD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8472082
Report Number9616099-2019-02819
Device Sequence Number1919873
Product Code FGE
UDI-Device Identifier20705032036303
UDI-Public20705032036303
Combination Product (Y/N)N
PMA/510(K) Number
K040413
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberPB2460BSS
Device Catalogue NumberPB2460BSS
Device Lot Number17730385
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1